Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 7, 2013, 1:06 PM MST for Coconino County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 1:06 PM MST (20:06 UTC)
- Expired
- Jul 7, 2013, 1:30 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 118 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
182 WUUS55 KFGZ 072006 SVRFGZ AZC005-072030- /O.NEW.KFGZ.SV.W.0009.130707T2006Z-130707T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 106 PM MST SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 130 PM MST * AT 1259 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF WUPATKI NATIONAL MONUMENT...OR 25 MILES NORTH OF FLAGSTAFF...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WUPATKI NATIONAL MONUMENT BY 130 PM MST... HIGHWAY 89 BETWEEN MILE MARKERS 440 AND 450 AT 107 PM MST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS. && LAT...LON 3573 11136 3554 11127 3549 11160 3561 11164 TIME...MOT...LOC 2005Z 249DEG 16KT 3556 11153 $$ JJ
1 follow-up statement
021 WWUS55 KFGZ 072025 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 125 PM MST SUN JUL 7 2013 AZC005-072034- /O.EXP.KFGZ.SV.W.0009.000000T0000Z-130707T2030Z/ COCONINO AZ- 125 PM MST SUN JUL 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCONINO COUNTY WILL EXPIRE AT 130 PM MST... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING OVER HIGHWAY 89 NEAR WUPATKI NATIONAL MONUMENT HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3573 11136 3554 11127 3549 11160 3561 11164 TIME...MOT...LOC 2024Z 249DEG 16KT 3557 11142 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:00 AM MST, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 9:00 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SUN JUL 07 2013 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN OVER ARIZONA THROUGH THE WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && DISCUSSION....HIGH PRESSURE ALOFT WILL REMAIN OVER NEW MEXICO TODAY ALLOWING A MOIST SOUTHERLY FLOW TO CONTINUE ACROSS ARIZONA. NO MAJOR THUNDERSTORM ACTIVITY OVER MEXICO OR SOUTHERN ARIZONA OVERNIGHT (AN IMPORTANT MECHANISM TO TRANSPORT MOISTURE NORTHWARD) SO THE AIR MASS HAS BECOME A BIT DRIER TODAY. IN ADDITION...THERE HAS BEEN SOME WARMING ALOFT. AS A RESULT...LOOKING SOMEWHAT STABLE SOUTH OF THE MOGOLLON RIM WITH ONLY ISOLATED STORMS EXPECTED OVER THE MOUNTAINS. FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD SOME INSTABILITY REMAINS AND SCATTERED THUNDERSTORMS ARE ANTICIPATED. FLOW ALOFT TODAY WILL BE STRONG ENOUGH TO TAKE ANY STORMS THAT FORM NORTHWARD. MONDAY ONWARD...HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST. UNDER THIS PATTERN A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ARIZONA. THERE WILL LIKELY BE MESOSCALE CONVECTIVE SYSTEMS DEVELOPING OVER NORTHERN MEXICO AND SOUTHERN ARIZONA TO PUSH MOISTURE NORTHWARD DURING THIS PERIOD. IN ADDITION...A GULF OF CALIFORNIA MOISTURE SURGE IS POSSIBLE BY TUESDAY AS DEEP SYNOPTIC SCALE SOUTHEAST FLOW DEVELOPS AND HURRICANE ERICK BRUSHES THE SOUTHERN END OF THE GULF. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH A SIGNIFICANT INCREASE IN THUNDERSTORM ACTIVITY POSSIBLE STARTING BY MID WEEK. && .AVIATION... FOR THE 18Z PACKAGE...SCT SHOWERS AND THUNDERSTORMS WILL DVLP ALONG THE HIGHER TERRAIN TODAY WITH LCL MVFR VSBY/CIGS POSSIBLE IN THE STRONGER STORMS. ANTICIPATE LESSER STORM COVERAGE DURING THE OVERNIGHT HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... HIGH PRESSURE WILL BE CENTERED ALONG THE ARIZONA AND NEW MEXICO BORDER THROUGH MONDAY WITH SHOWER AND THUNDERSTORM ACTIVITY CONTINUING. TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL DURING THIS PERIOD WITH GENERALLY LIGHT WINDS. TUESDAY THROUGH THURSDAY...ISOLATED TO SCATTERED AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED EACH DAY WITH A INCREASE IN THUNDERSTORM ACTIVITY ON THURSDAY AS ADDITIONAL SUBTROPICAL MOISTURE ARRIVES. TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL WITH GENERALLY LIGHT WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC.........MCCOLLUM/DB AVIATION.......KD/TC FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 7, 12:48 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1248 PM MST SUN JUL 7 2013 AZZ007-012-015-072015- COCONINO AZ- 1248 PM MST SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 115 PM MST AT 1245 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES WEST OF WUPATKI NATIONAL MONUMENT...OR 2 MILES WEST OF HIGHWAY 89 NEAR MILE POST 445 MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HIGHWAY 89 BETWEEN MILE POSTS 340 AND 350 PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3573 11144 3551 11136 3544 11170 3560 11174 TIME...MOT...LOC 1946Z 252DEG 17KT 3555 11158
Special weather statement, Jul 7, 1:02 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 102 PM MST SUN JUL 7 2013 AZZ007-012-015-072030- COCONINO AZ- 102 PM MST SUN JUL 7 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 130 PM MST AT 1259 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF WUPATKI NATIONAL MONUMENT...MOVING EAST AT 20 MPH. THIS STORM WAS CROSSING HIGHWAY 89 BETWEEN MILE MARKERS 440 AND 450 AT 100 PM MST. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...HAIL ACCUMULATION ON HIGHWAY 89 BETWEEN MILE MARKERS 440 AND 450 WILL BE HAZARDOUS TO DRIVERS. LOCATIONS IMPACTED INCLUDE... HIGHWAY 89 BETWEEN MILE MARKERS 440 AND 450. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3572 11141 3554 11135 3548 11161 3563 11167 TIME...MOT...LOC 2001Z 251DEG 15KT 3557 11153 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:48 PM MST | Special Weather Statement | FGZ | Coconino | 27 min |
| Jul 7, 1:02 PM MST | Special Weather Statement | FGZ | Coconino | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.